MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. SYMMETRY SURGICAL INC.; RONGEUR

SYMMETRY SURGICAL INC. SYMMETRY SURGICAL INC.; RONGEUR
Model Number 57-0763
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting additional information and/or return of the reported device to complete the evaluation.
 
Event or Problem Description
Received via voluntary mw5153291 " kerrison rongeur broke while in use, a pin that holds together multiple pieces came out.All pieces retrieved.
 
Additional Manufacturer Narrative
Received via voluntary mw5153291.The customer provided a picture which confirmed that the screw to the sliding shaft had fallen out of the device.The device was returned and evaluated.The device was confirmed to have significant wear and tear.We were able to confirm that the lot number is not visible on the device.Based on the appearance of the device the device has significant wear and tear.The customer order history was reviewed, the only purchase for this product code was in (b)(6) 2017.As a result, it is likely that the device had been in use for approximately 7 years prior to the issue occurring.Root cause: wear and tear over many years of use.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.
 
Event or Problem Description

Brand Name
SYMMETRY SURGICAL INC.
Common Device Name
RONGEUR
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
steven fox
3034 owen drive
antioch 37013
MDR Report Key19274311
Report Number3007208013-2024-00017
Device Sequence Number18057174
Product Code HTX
UDI-Device Identifier00887482093313
UDI-Public00887482093313
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number57-0763
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown